Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the asymptotic geometry of nonpositively curved graphmanifolds


Authors: S. Buyalo and V. Schroeder
Journal: Trans. Amer. Math. Soc. 353 (2001), 853-875
MSC (2000): Primary 53C20
DOI: https://doi.org/10.1090/S0002-9947-00-02583-6
Published electronically: November 8, 2000
MathSciNet review: 1707192
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study the Tits geometry of a 3-dimensional graphmanifold of nonpositive curvature. In particular we give an optimal upper bound for the length of nonstandard components of the Tits metric. In the special case of a $\pi /2$-metric we determine the whole length spectrum of the nonstandard components.


References [Enhancements On Off] (What's this?)

  • [B] W. Ballmann, Lectures on spaces of nonpositive curvature, DMV Seminar, Band 25, Basel, Birkhäuser, 1995. MR 97a:53053
  • [BB] W. Ballmann and M. Brin, Orbihedra of nonpositive curvature, Publ. Math. IHES 82 (1995), 169-209. MR 97i:53049
  • [BBE] W. Ballmann, M. Brin, and P. Eberlein, Structure of manifolds of nonpositive curvature.I, Ann. of Math. 122 (1985), 171-203. MR 87c:58092a
  • [BGS] W. Ballmann, M. Gromov, and V. Schroeder, Manifolds of nonpositive curvature, Progress in Math. 61, Birkhäuser, Boston-Basel-Stuttgart, 1985. MR 87h:53050
  • [Bu] S. Buyalo, Geodesics in Hadamard spaces, Algebra i Analiz 10 (1998), 93-123. MR 99c:53034
  • [BK1] S. Buyalo and V. Kobel'skii, Geometrization of graph-manifolds I. Conformal geometrization, St. Petersburg Math. J. 7 (1996), 185-216. MR 97k:57016
  • [BK2] S. Buyalo and V. Kobel'skii, Geometrization of graph-manifolds. II Isometric geometrization, St. Petersburg Math. J. 7 (1996), 387-404. MR 97k:57017
  • [CK] C. Croke and B. Kleiner, The geodesic flow of nonpositively curved graphmanifolds, to appear.
  • [E] P. Eberlein, Geometry of Nonpositively Curved Manifolds, The University of Chicago Press, Chicago, 1996. MR 98h:53002
  • [HS] C. Hummel and V. Schroeder, Tits geometry associated with $4$-dimensional closed real-analytic manifolds of nonpositive curvature, J. Diff. Geom. 48 (1998), 531-555. MR 99j:53058
  • [Ka] M. Kapovich, Flat conformal structures on 3-dimensional manifolds: the existence problem.I, Siberian Math. J. 30 (1990), 712-722. MR 91b:57017
  • [Kl] B. Kleiner, The local structure of length spaces with curvature bounded above, Math. Z. 231 (1999), 409-456. CMP 99:16
  • [Le] B. Leeb, 3-manifolds with(out) metrics of nonpositive curvature, Invent. Math. 122 (1995), 277-289. MR 97g:57015

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 53C20

Retrieve articles in all journals with MSC (2000): 53C20


Additional Information

S. Buyalo
Affiliation: St. Petersburg Branch, Steklov Mathematical Institute, Fontanka 27, 191011 St. Petersburg, Russia
Email: buyalo@pdmi.ras.ru

V. Schroeder
Affiliation: Institut für Mathematik, Universität Zürich, Winterthurer Str. 190, CH-8057 Zürich, Switzerland
Email: vschroed@math.unizh.ch

DOI: https://doi.org/10.1090/S0002-9947-00-02583-6
Received by editor(s): July 28, 1997
Received by editor(s) in revised form: May 5, 1999
Published electronically: November 8, 2000
Additional Notes: The first author was supported by RFFI Grant 96-01-00674 and CRDF Grant RM1-169
The second author was supported by the Swiss National Science Foundation
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society